Title

Adverse Reaction To Methergine In The Peripartum Patient

Document Type

Conference Proceeding

Publication Date

10-20-2019

Abstract

A healthy 31-year-old female, G2P1011, presented for elective induction of labor. Delivery was complicated by retained placental products. Bedside curettage was performed with subsequent development of lower uterine atony. Shortly after administration of uterotonic agents (IM methergine, SL Cytotec), the patient developed tachycardia, hypertension, and fever; associated with severe rigors and altered mental status. Clinical presentation was suggestive of serotonin syndrome; however, clinical course and lack of concurrent serotonergic medications made this diagnosis less likely. We will discuss adverse reactions to methergine and differentiate between serotonin syndrome and ergotism.

Comments

American Society of Anesthesiology, Anesthesiology 2019. Orlando, FL. October 19-23, 2019.

Share

COinS